MAUDE Adverse Event Report: MSD DEGGENDORF MFG CAPSTONE CONTROL SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MSD DEGGENDORF MFG CAPSTONE CONTROL SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 4001127
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Neuropathy (1983)
Date of Event 02/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported that patient with lumbar spinal canal stenosis underwent transforaminal lumbar interbody fusion (tlif) at l4-5 on (b)(6) 2017.Reportedly, on (b)(6) 2017, post-op, radicular symptoms on right side at l5 were observed after tlif surgery at l4-5.Revision surgery was scheduled for (b)(6) 2017.Reportedly patient's root was much thicker than the normal patient's and runs transversely.During revision surgery, on (b)(6) 2017, only decompression at right side was performed.The spacer did not malfunction.According to surgeon, the left side of vertebral body was lifted too much, or it was due to compression technique.

Brand Name
CAPSTONE CONTROL SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
MDR Report Key6359904
Report Number1030489-2017-00429
Device Sequence Number16359062
Product Code MAX
UDI-Device Identifier00643169109735
UDI-Public00643169109735
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120368
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/18/2021
Device Catalogue Number4001127
Device Lot NumberYE45
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/01/2017
Supplement Date Received by Manufacturer02/01/2017
Initial Report FDA Received Date02/27/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient Weight65